hello..Im 29 wks pregnant, and I have suffereed from severe panic attack disorder for a number of yrs. I was on ativan which worked wonders, and when i became pregnant, my doc switched me to xanax, which does not work as well for me. I have tried weaning off of these meds, and i simply cant. I take a total of 1.5 mg of xanax per day, and they just put me on prozac saying it should help with my panic attacks. Does anyone know the equivalency of ativanto xanax? There is not anyone in my world who gets how debilitating these attacks are. My husbnad equates it to anxiety, but he does not understand that panic attacks are very different from anxiety. These attacks have left me very depressed over the yrs, I have a beautiful 3 yr old daughter, and Ive been on prozac 4 days now, and i dont want to leave the house. I have no energy. Can anyone give me any uplifting words of wisdom
I have been diagnosed with anxiety/depression. Many times these go hand in hand and the more anxious I get the more depressed I get for feeling this way. Anyhow, you need to give the prozac time to work. It can take 3 weeks to a month for it to begin working for you. It will help you to feel even.
I do have some questions though...first, is it safe to take prozac while pregnant? I am sure the doctor checked into this, but I would also check with a pharmacist or your gynocologist about this. Also, if you are not diagnosed with depression, I have heard that anti-depressants cause more anxiety. I don't mean to sound negative about what you are taking, but, from what I have read on this forum, an anti-anxiety medication works best (like xanax, or klonopin) if you are suffering from panic disorder.
I truly hope you feel better. I know how horrible it feels to be a prisoner to these terrible symptoms. God bless your family and your soon to be little one!!
i saw a perinatal pstchiatrist who specializes in meds during pregnancy. prozac is safe, and she diagnosed me w severe depresseion and severe panic attack disorder. she said the ssri's are harder to treat panic attack disorders as opposed to generalized anxiety disorder, and usually an individual has to take a higher dose of the antidepressant to bal;ance the panic attacks
Hi my name is Gina im new on here and i had aquestion for you on taking these meds during pregnancy.i am also on xanax and was afarid to get pregnant on them...But i cant get off of them ive been on it for 7 years now and i also take zoloft but i am weening off that right now cause it dosnt help..just gets me fat..LOL. antway my panic has been ok now for 7 years with off and on episode..but i agree with you unless you have them you can not relate at all..And also if you have only been on the prozac for atillle while give it sometime to work about 2 weeks if tit doesnt work try something else..i tried prosac and i didnt like it either..
Glad to hear that! Iknow that the Paxil that I am on helped with my panic attacks. But, I do not get many panic attacks, I have more of an anxiety problem. I wish there was a pill that could take all of this away. Because of my anxiety, I suffer with a little bit of agoraphobia. Everytime I go out alone especially if it is far, I get knots in my stomach and can't wait to get home. Do you ever experience this?
Xanax is a class D drug - this means positive risk of damage to human fetus exists. This should only be taken if the risks greatly outweigh the benefits. It is in the same drug class as ativan so I am suprised your perinatal physchiatrist recommend you switch from one to the other (as they are both in the same class!). Klonopin is a better long-term drug to control anxiety and is a class C drug - this means it hasnt been studied on the human fetus but it has adverse effects on animal fetus.
Prozac is a class B drug - it has been proven that is doesnt damage the human fetus and is safe to take during pregnancy. I see you have only been on prozac for 4 days. It usually takes a few weeks for this drug to take effect so it is not suprising you are not feeling better yet. Give it some more time to see if this medication works for you and whether a dose modification may be in order. Also, the lack of energy could be a side effect of the Prozac - most side effects subside within 1-2 weeks after commencing the medication so hang in there!
To top it all off being pregnant and raising a todler could also be contributing to your tiredness which can increase your anxiety levels. Medications are good for controlling anxiety however, there are many supplimentary things you can try also. Eating healthy food and light exercise (just going for a walk down the block) can also help w/ anxiety - as you decrease the anxiety, the panic attacks will become much less severe. Make sure you are getting enough sleep and start praticing relaxation techniques (medication, yoga, listerning to music, "warm" candle lit bath etc. etc.). I think it is very important to have some "you time" everyday - do something YOU enjoy and make some time each day to indulge in that particular activity.
Hopefully this help a little. Please keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.